Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 284, NWS Jackson, MS

April 3, 2000Forrest County, Lamar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 3, 2000, 10:30 AM CDT for Forrest County, Lamar County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2000, 10:30 AM CDT (15:30 UTC)
Expired
Apr 3, 2000, 11:00 AM CDT
In force
30 min
Issued by
NWS Jackson, MS
Area
Whole counties

Counties Forrest County, MS, Lamar County, MS

The radar

The Mobile radar (KMOB), 123 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 7:00 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 3.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1735 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1735 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
3.0
Supercell composite
12.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 031531
SVRJAN
MSC035-073-031600-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CDT MON APR 3 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAMAR COUNTY IN SOUTHEAST MISSISSIPPI
  FORREST COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 1100 AM CDT

* AT 1030 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF SUMRALL...OR ABOUT 7 MILES
  WEST OF WEST HATTIESBURG...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR WEST HATTIESBURG AT 1040 AM CDT
  NEAR HATTIESBURG AT 1045 AM CDT

DAMAGING WINDS AND TO:RRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

64

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 7:25 AM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Apr 3, 7:25 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
725 AM CDT MON APR 3 2000

UPDATED ZONES TO ACCOUNT FOR TORNADO WATCH NUMBER 154 VALID UNTIL 12
NOON OVER SOUTHERN TWO-THIRDS OF THE FOREC$AST AREA.

15

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:01 PM CDTSevere Thunderstorm WarningJANAdams44 min
Apr 2, 7:11 PM CDTSevere Thunderstorm WarningJANCopiah34 min
Apr 2, 7:15 PM CDTFlash Flood WarningJANHinds, Madison, Rankin2 hr
Apr 2, 7:31 PM CDTSevere Thunderstorm WarningJANKemper29 min
Apr 2, 7:35 PM CDTSevere Thunderstorm WarningJANNoxubee25 min
Apr 2, 7:44 PM CDTTornado WarningJANCopiah31 min
Apr 2, 7:46 PM CDTSevere Thunderstorm WarningJANHinds, Rankin44 min
Apr 2, 7:49 PM CDTSevere Thunderstorm WarningJANAdams, Franklin41 min
Apr 2, 8:01 PM CDTTornado WarningJANSimpson44 min
Apr 2, 8:05 PM CDTSevere Thunderstorm WarningJANNeshoba25 min
Apr 2, 8:10 PM CDTSevere Thunderstorm WarningJANLincoln65 min
Apr 2, 8:17 PM CDTSevere Thunderstorm WarningJANKemper58 min
Apr 2, 8:23 PM CDTSevere Thunderstorm WarningJANSmith67 min
Apr 2, 8:31 PM CDTTornado WarningJANLincoln44 min
Apr 2, 8:45 PM CDTSevere Thunderstorm WarningJANLawrence60 min
Apr 2, 8:46 PM CDTSevere Thunderstorm WarningJANSimpson44 min
Apr 2, 9:01 PM CDTTornado WarningJANLawrence44 min
Apr 2, 9:09 PM CDTFlash Flood WarningJANHinds, Madison, Rankin96 min
Apr 2, 9:15 PM CDTSevere Thunderstorm WarningJANLincoln30 min
Apr 2, 9:15 PM CDTTornado WarningJANJefferson Davis30 min
Apr 2, 9:30 PM CDTSevere Thunderstorm WarningJANCovington45 min
Apr 2, 9:34 PM CDTSevere Thunderstorm WarningJANMarion56 min
Apr 2, 9:36 PM CDTSevere Thunderstorm WarningJANJasper24 min
Apr 2, 9:41 PM CDTTornado WarningJANCovington, Smith64 min
Apr 2, 9:55 PM CDTSevere Thunderstorm WarningJANClarke50 min
Apr 2, 10:02 PM CDTSevere Thunderstorm WarningJANJasper, Jones43 min
Apr 2, 10:41 PM CDTSevere Thunderstorm WarningJANClarke34 min
Apr 2, 11:47 PM CDTSevere Thunderstorm WarningJANCopiah43 min
Apr 3, 12:07 AM CDTSevere Thunderstorm WarningJANHinds, Rankin68 min
Apr 3, 12:26 AM CDTSevere Thunderstorm WarningJANJefferson34 min
Apr 3, 12:45 AM CDTSevere Thunderstorm WarningJANClaiborne30 min
Apr 3, 12:52 AM CDTSevere Thunderstorm WarningJANScott38 min
Apr 3, 1:25 AM CDTFlash Flood WarningJANClaiborne, Hinds, Madison, Rankin, Warren6 hr
Apr 3, 1:28 AM CDTSevere Thunderstorm WarningJANRankin32 min
Apr 3, 1:35 AM CDTSevere Thunderstorm WarningJANLeake, Scott40 min
Apr 3, 2:14 AM CDTSevere Thunderstorm WarningJANLeake, Scott46 min
Apr 3, 2:19 AM CDTSevere Thunderstorm WarningJANNeshoba26 min
Apr 3, 2:23 AM CDTSevere Thunderstorm WarningJANHinds, Madison52 min
Apr 3, 3:27 AM CDTSevere Thunderstorm WarningJANHinds33 min
Apr 3, 4:16 AM CDTSevere Thunderstorm WarningJANIssaquena29 min
Apr 3, 4:26 AM CDTSevere Thunderstorm WarningJANSharkey24 min
Apr 3, 5:02 AM CDTSevere Thunderstorm WarningJANHolmes43 min
Apr 3, 5:28 AM CDTSevere Thunderstorm WarningJANIssaquena, Warren47 min
Apr 3, 6:01 AM CDTTornado WarningJANIssaquena, Sharkey, Yazoo44 min
Apr 3, 6:10 AM CDTSevere Thunderstorm WarningJANAdams35 min
Apr 3, 6:39 AM CDTTornado WarningJANAdams36 min
Apr 3, 6:47 AM CDTSevere Thunderstorm WarningJANFranklin, Jefferson28 min
Apr 3, 7:15 AM CDTSevere Thunderstorm WarningJANCopiah, Jefferson, Lincoln45 min
Apr 3, 7:47 AM CDTSevere Thunderstorm WarningJANYazoo43 min
Apr 3, 7:51 AM CDTSevere Thunderstorm WarningJANMadison39 min
Apr 3, 7:57 AM CDTTornado WarningJANMadison48 min
Apr 3, 8:00 AM CDTSevere Thunderstorm WarningJANCopiah, Hinds45 min
Apr 3, 8:14 AM CDTSevere Thunderstorm WarningJANRankin46 min
Apr 3, 8:36 AM CDTSevere Thunderstorm WarningJANSimpson39 min
Apr 3, 8:42 AM CDTTornado WarningJANAttala, Leake48 min
Apr 3, 8:51 AM CDTSevere Thunderstorm WarningJANScott39 min
Apr 3, 8:56 AM CDTTornado WarningJANLawrence, Lincoln49 min
Apr 3, 9:13 AM CDTSevere Thunderstorm WarningJANSimpson32 min
Apr 3, 9:22 AM CDTSevere Thunderstorm WarningJANNeshoba, Newton53 min
Apr 3, 9:22 AM CDTSevere Thunderstorm WarningJANSmith53 min
Apr 3, 9:37 AM CDTTornado WarningJANJefferson Davis38 min
Apr 3, 9:40 AM CDTTornado WarningJANNeshoba35 min
Apr 3, 9:58 AM CDTTornado WarningJANCovington47 min
Apr 3, 10:18 AM CDTTornado WarningJANJasper, Jones, Smith42 min
Apr 3, 11:01 AM CDTSevere Thunderstorm WarningJANClarke, Lauderdale44 min
Apr 3, 11:04 AM CDTSevere Thunderstorm WarningJANForrest, Lamar41 min
Apr 3, 11:35 AM CDTFlash Flood WarningJANBolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more3 hr
Apr 3, 12:02 PM CDTSevere Thunderstorm WarningJANAdams43 min
Apr 3, 1:34 PM CDTFlash Flood WarningJANCarroll, Grenada, Holmes116 min
Apr 3, 4:25 PM CDTFlash Flood WarningJANHolmes2 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.